Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DrabMachete

Minocycline And Red Marks

Recommended Posts

Posted

I had a bad breakout a few months back probably due to hormones, and about 2 months ago I went on Minocycline. The Mino cleared up all my whiteheads and cysts within a month, and now I am left with red marks. Before this bad breakout and going on the Mino, I had very mild acne... occassionally I would get a large pimple or two but the red mark would be gone within a few days. Now, I have red marks from months ago that are showing no signs of fading. Is this a common side effect of Minocycline? If so, how long after I get off the Mino should I start to notice the red marks clearing up?

Thank you in advance for all of your help!

Share this post


Link to post
Share on other sites
Posted

Not so sure about the Minocycline. That's a common effect of cysts, though: the deeper the acne, the longer it will take the redness to go away.

I've been dealing with red marks myself, and, ironically, the thing that has given me the most relief is a little sun. I just dab some sunscreen on the red marks (and only the red marks) at least fifteen minutes before going out and then sit in the sun for about fifteen minutes -- just long enough to get a little color. It's helped tremendously with evening out my complexion; it's only noticeable it you look up close. Otherwise, I wear a hat and a thin layer of sunscreen all over my face because Retin-a has made me more sensitive to the sun. You should definitely do the same, as Minocycline makes you more prone to sunburn as well.

Share this post


Link to post
Share on other sites
Posted

I'll definitely have to try that, thank you very much!

Share this post


Link to post
Share on other sites
Posted

'Course. Definitely don't overdo it. The sun didn't feel too intense a few days ago, so I lingered for forty minutes -- my red marks ended up looking a little darker the next day.

Share this post


Link to post
Share on other sites
Posted

So no other Minocycline users have had this happen to them...?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now

×